Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Child has bald spots on the head that seem to be red and tender. No relief with cradle cap shampoo. Possible causes?

My 8 year old son has two spots on his head that hair has fallen out and now the spots look red and tender, he had cradle cap as a baby. I was just wondering if this could be something else, i have tried the cradle cap shampoo but this has not helped. I have also tried different shampoos that are for dry scalp but this also has done nothing. I was washing his hair just now and the one spot looked red and when i touched it he said it hurt please help?
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

A spot on the scalp from where hair have fallen and which is red and painful to touch should be shown to a doctor. It appears to be an infection and needs to be treated. It could be the start of a fungal infection and is amenable to treatment. Shampoos are not going to be effective on them.

I hope I have responded to your query to your satisfaction.

Wishing your son all the best.


Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor